Alert archive / Oklahoma / Flash Flood Warnings in 2013

Flash Flood Warning 25, NWS Tulsa, OK

July 21, 2013Osage County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 21, 2013, 4:28 AM CDT for Osage County, Oklahoma. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2013, 4:28 AM CDT (09:28 UTC)
Expired
Jul 21, 2013, 8:30 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Osage County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:00 AM CDTHEAVY RAIN 32 S Wynona, OK24 HOUR TOTAL ENDING AT 7 AM.
Jul 21, 7:00 AM CDTHEAVY RAIN 3.074 Nne Hominy, OK24 HOUR TOTAL ENDING AT 7 AM.
Jul 21, 7:00 AM CDTHEAVY RAIN 3.444 Nw Skiatook, OK24 HOUR TOTAL ENDING AT 7 AM.
Jul 21, 7:00 AM CDTHEAVY RAIN 3.716 Wsw Skiatook, OK24 HOUR TOTAL ENDING AT 7 AM.
Jul 21, 7:00 AM CDTHEAVY RAIN 3.844 W Skiatook, OK24 HOUR TOTAL ENDING AT 7 AM.
Jul 21, 7:00 AM CDTHEAVY RAIN 5.17Avant, OK24 HOUR TOTAL ENDING AT 7 AM.
Jul 21, 7:00 AM CDTHEAVY RAIN 6.932 S Barnsdall, OK24 HOUR TOTAL ENDING AT 7 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1922 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WGUS54 KTSA 210928
FFWTSA
OKC113-211330-
/O.NEW.KTSA.FF.W.0025.130721T0928Z-130721T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
428 AM CDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 830 AM CDT

* AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 3 TO 4 
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL INCH
POSSIBLE.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  TULSA...AVANT...BARNSDALL...HOMINY...OSAGE...SKIATOOK AND WYNONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3670 9601 3624 9600 3626 9638 3628 9643
      3631 9644 3634 9647 3631 9651 3671 9628

$$
1 follow-up statement
218 
WGUS74 KTSA 211138
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
638 AM CDT SUN JUL 21 2013

OKC113-211330-
/O.CON.KTSA.FF.W.0025.000000T0000Z-130721T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-
638 AM CDT SUN JUL 21 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN OSAGE
COUNTY UNTIL 830 AM CDT...

AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 3 TO 4 
INCHES OF OF RAINFALL HAS ALREADY OCCURRED...WITH AN ADDITIONAL INCH 
POSSIBLE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
TULSA...AVANT...BARNSDALL...HOMINY...OSAGE...SKIATOOK AND WYNONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3670 9601 3624 9600 3626 9638 3628 9643
      3631 9644 3634 9647 3631 9651 3671 9628

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:11 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 21, 3:11 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT SUN JUL 21 2013

.DISCUSSION...
THUNDERSTORM CLUSTER CONTINUES EARLY THIS MORNING ACROSS NORTHEAST
OKLAHOMA IN ASSOCIATION WITH UPPER DISTURBANCE/MCV DRIFTING OVER
SOUTHEAST KANSAS. HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER
STORMS WITH THE POTENTIAL FOR LOCALIZED FLOODING IN AREAS WHERE
THUNDERSTORMS TRAIN OVER THE SAME LOCATIONS. ACTIVITY SHOULD
SLOWLY WEAKEN THIS MORNING BUT COULD STILL SEE LINGERING
PRECIP INTO THE AFTERNOON HOURS. REGARDLESS...CLOUD COVER WILL
LIKELY KEEP TEMPERATURES DOWN COMPARED TO THE LAST SEVERAL
DAYS...ESPECIALLY ACROSS NE OK/NW AR. COULD ALSO SEE ADDITIONAL
THUNDERSTORM DEVELOPMENT TONIGHT AS UPPER SPEED MAX MOVES INTO
SOUTHERN MISSOURI.

NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE EARLY/MID PART OF
THE WORK WEEK WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF STORMS
AS SEVERAL UPPER LEVEL IMPULSES TRAVERSE THE AREA. STRONGER UPPER
LEVEL SYSTEM/COLD FRONT EXPECTED BY LATE WEEK WITH COOLER WEATHER
IN NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  75  97  78 /  50  30  10  10
FSM   91  73  96  75 /  50  40  20  20
MLC   93  76  97  76 /  40  20  10  10
BVO   87  73  97  73 /  50  40  10  10
FYV   88  71  91  73 /  50  50  30  20
BYV   86  70  92  72 /  50  50  30  30
MKO   91  72  95  75 /  50  30  20  10
MIO   88  73  96  74 /  50  40  20  20
F10   92  75  96  75 /  50  20  10  10
HHW   93  74  95  75 /  30  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....12
Hazardous weather outlook, Jul 20, 9:12 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SAT JUL 20 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
912 PM CDT SAT JUL 20 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO CONTINUE UNTIL AROUND
MIDNIGHT ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
NEAR AN OUTFLOW BOUNDARY NEAR THE KANSAS AND MISSOURI BORDERS. SOME
OF THESE STORMS COULD PRODUCE BRIEF GUSTY WINDS AS THEY COLLAPSE.
ADDITIONAL THUNDERSTORMS MAY FORM NEAR THIS OUTFLOW BOUNDARY AGAIN
LATE TONIGHT. OTHER STORMS MAY DEVELOP ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE
OVER NORTHERN LOUISIANA AFFECTS THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH NEXT WEEK AS A SERIES
OF UPPER LEVEL DISTURBANCES PUSH THROUGH THE PLAINS WITHIN
NORTHWESTERLY UPPER LEVEL FLOW. SOME OF THESE DISTURBANCES WILL ALLOW
FOR THE POTENTIAL OF THUNDERSTORM COMPLEXES TO PUSH INTO THE REGION.

DAYTIME TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL
ACROSS MUCH OF THE REGION WITH THE EXCEPTION OF FAR NORTHWEST ARKANSAS.
WHEN COMBINED WITH THE HUMIDITY...THE HEAT INDEX VALUES WILL RUN IN
100 TO 105 DEGREE RANGE ACROSS MUCH OF THE AREA NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 20, 10:35 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CDT SAT JUL 20 2013

OKZ057-058-061>063-210415-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-
1035 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN CRAIG...NORTHWESTERN DELAWARE...NORTHERN MAYES...
     SOUTHWESTERN OTTAWA AND NORTHEASTERN ROGERS

AT 1035 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF NARCISSA TO 4 MILES SOUTHWEST OF BIG
CABIN...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CLEORA...BERNICE...AFTON...
FAIRLAND...NARCISSA...VINITA...KETCHUM...BIG CABIN...WHITE OAK...
ADAIR...PENSACOLA...BERNICE STATE PARK AND CHEROKEE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3665 9477 3632 9532 3656 9543 3686 9491
TIME...MOT...LOC 0335Z 318DEG 13KT 3674 9492 3650 9527
Special weather statement, Jul 20, 11:19 PM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT SAT JUL 20 2013

OKZ054-055-210445-
OSAGE OK-WASHINGTON OK-
1119 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN OSAGE AND WASHINGTON

AT 1119 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
OSAGE HILLS STATE PARK...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NELAGONEY...OKESA...
BARTLESVILLE...DEWEY...OSAGE HILLS STATE PARK...BARTLESVILLE
MUNICIPAL AIRPORT AND SUNSET LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3684 9593 3662 9590 3663 9626 3681 9630
TIME...MOT...LOC 0419Z 265DEG 12KT 3671 9618
Special weather statement, Jul 20, 11:34 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT SAT JUL 20 2013

OKZ054-210515-
OSAGE OK-
1134 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN OSAGE

AT 1134 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF SUNSET LAKE TO 2 MILES WEST OF
BARNSDALL...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...AVANT...WOLCO...BARNSDALL...
TALLANT...NELAGONEY...OKESA...OSAGE HILLS STATE PARK AND SUNSET LAKE.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3673 9599 3643 9600 3651 9626 3683 9624
TIME...MOT...LOC 0434Z 304DEG 16KT 3677 9618 3656 9618
Special weather statement, Jul 21, 12:09 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SUN JUL 21 2013

OKZ054-059-210545-
OSAGE OK-PAWNEE OK-
1209 AM CDT SUN JUL 21 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE AND EASTERN PAWNEE

AT 1210 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF AVANT...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...AVANT...WESTPORT AND WALNUT
CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3618 9599 3616 9600 3616 9622 3617 9636
      3649 9630 3653 9602
TIME...MOT...LOC 0510Z 349DEG 20KT 3637 9616

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:26 PM CDTSpecial Weather StatementTSAOttawa34 min
Jul 20, 10:35 PM CDTSpecial Weather StatementTSACraig40 min
Jul 20, 11:19 PM CDTSpecial Weather StatementTSAWashington26 min
Jul 20, 11:23 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Ottawa, Rogers2 hr
Jul 20, 11:34 PM CDTSpecial Weather StatementTSAWashington41 min
Jul 21, 12:09 AM CDTSpecial Weather StatementTSATulsa36 min
Jul 21, 3:14 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Osage, Pawnee, Rogers and 2 more2 hr
Jul 21, 8:37 AM CDTAreal Flood WarningTSAOsage3 hr
Jul 21, 10:58 AM CDTAreal Flood WarningTSAOsage3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.